Something else to cope with


#1

Hi.
I was diagnosed with either parkinsons or parkinsons variant lastThursday. They will know for certain, if the medication,which I get this week works.

The MRI I had three months ago, also showed I have had a mild stroke, which has weakend my left side, and affected my walking, and there are signs of early dementia. Not what I had planned for the future. 
I appear to have had some side effects of parkinsons for several months. So I am hoping the medication will help those.


#2
Hi JohnnyD, You sound like you have alot to contend with all at once. I hope the PD meds work for you. It will probably take a few weeks to kick in. At least then you can concentrate on other things. Good luck

#3

Thanks for your reply.
I had hoped it would only take a few days before I noticed any change. But at least it will happen eventually.


#4
Unfortunately it takes time. I started a low dose of RaponerXL in Sept. Ive only noticed small changes. They may tweak the meds in a few weeks if you show no change. It's trial and error as others on the forum will tell you. The forum is good for you to ask questions. Someone will have experienced what you have or may want to know about.

#5

I don`t know what the meds are yet. I have had some side effects from medication I have for reflux. I lost most of my taste, and everything tasted metallic. I changed the meds, and it more or less came back. But now it is worse again, and wondering if parkinsons would cause this.
Also, why do I have to log into this forum every time? Most forums let you stay logged in.


#6
Unfortunately most of the meds have side effects on some people and not others. Also other meds taken with PD meds can cause a reaction. Taking meds at same time 1 hour before or after food was advised on forum.It's so confusing that there is no straight forward answers to anything about PD. I know I lost my sense of smell and this is common. As far as the forum and logging in goes....it seems to keep me logged in. I don't know how I did it. I normally get my kids to do all IT tasks!

#7

Just an update.

I got my meds Wednesday. They are Atorvastatin 20mg, Clopidogrel 75mg and Sinemet 12.5/50mg. Reading the possible effects, looks like a like a nightmare, I already have less of a tremor in my left arm, so something is working!

A phone call from the hospital to attend the TIA clinic on Thursday, has shown I have high blood pressure. Something I have never had before, so more pills for that. Also more appointments for heart monitoring. It would appear that PD has kicked off more than I expected..... 


#8
Hi Johnny., That's a lot to take in at once. I'm sure there will be a period of adjustment. On the plus side, you're being checked out for everything and hopefully being looked after. Obviously, you could do without all this. Maybe some of the tests will prove negative. I'll hope for the best for you.

#9

Thank you DivineR.

There seems to be a lot going on at once, but they are looking after me, making sure I don`t have any more of these nasty little strokes. 


#10

My hopes of the tremor being less, was just hope. It appears to vary depending on what I do. It`s worse when eating, so that takes longer.

I have also developed numbness down my left side. Mostly my hand, side of face and leg. I got a little worried I was having a stroke. But it appears, Sinemet can cause numbness in parts of the body. Has anyone else had this happen, and how long does it last. Mine went away yesterday morning, but is back today. I am now on three sinemet a day, and hoping they would help, not hinder... 


#11

            Hello Johnny every time I read of another of us in for a kicking it  makes  me so  mad, I made a  swift total of  the cost (money) of all thewars that have been  warring since the  end of the 2nd including rebuilding and repairing infrastructure, well   hold on to  your  hat all the   wars including those in xtra time,  cost give or take a trillion?££  289 000 000 000 000  240 000 978 75p ongoing if only one of those trillions was diverted  into PD research  you  and I would not b suffering now,    , the  meds will help you  sir  but  it  may take a while to  get   you  on  track in the  mean time I have developed a type of living armour I get shut down at least three times  a day almost totally,  but  it  happened one  day as i was playing my  music and  decided to  try  heavy  rock ,  something I would refuse  to  do venture into the  wild  and mysterious world  of the  hadbangers  no  way mateay   they will damage  their  brains and  nervous systems doing  that  idiots, so  I  avoided that hideous noise until  now , first  try  was AC DC road to hell only  because the  lead  singers a geordie ,and   not  only did  the shut down stop but I picked my self up and moved  to  the sound i was dancing something I have not done since  school dancing   that  is  so  after tryin  heavy  metal  iron  maiden   zztop the  whand so on,   reggae,  i  like 80s  pop  70s pop 60s pop then  all  the  classicals  straus   vivaldi bch

bach  britten and  even  though my   back was giving   me  hell I continued until I was cream crackered

 I have tried again  and its still wrking  so  execise and fun

                                                                FED

 

 

 

 

 


#12

Thanks for that!!!  Carry on dancing....

I havn`t danced for years, although a long time ago I played the organ for others to dance too. I am now very deaf, and cannot even understand music now. So pop, rock or straus doesn`t mean much to me any more.

On another note, my meds are working. The sinemet has reduced the tremors, and I don`t have any side effects. The numbness was due to another TIA, and a few hospital visits later with tests, I feel like a walking time bomb! but my walking and balance have improved.  Something good has come out of this lot!!!       


#13
Hi JohnnyD, I'm so glad to hear that you are getting on well with the meds. They say dancing is good for the mind and body so get those feet tapping. If you can, make sure to stretch your legs and back. Helps with the walking. Not sure if you believe in diet helping but I find it doesn't hurt. Chia seeds are good for tremors. A few people have said on here. Glad you're progressing well. Good luck.

#14

Thanks DivineR.

The consultant didn`t think Sinemet would help Vascular Parkinsons. So i`m pleased to prove him wrong, if that`s what it turns out to be.
As for diet, my wife is constantly fighting her weight. So we do have a healthy diet. I don`t know anything about Chia seeds, probably get them from a health shop!
 


#15
Hi. The chia seeds were mentioned by someone on the forum about helping tremors. You can get them in the supermarket in health section. I put a couple of tsps over my cereal in the morning. Beetroot is good too. I make a juice with it. Turmeric is good for the brain too. The list goes on. Consultants don't mention diet but I feel better when I eat well. (I can't say I don't cheat tho!) Tai chi is good too. I just do it from YouTube. Classes can be expensive. I just keep trying all sorts!

#16

Having a try with 5htp   a supplement increases serotonin so hopefully will feel a lot brighter, that then means motivation on the up , more exercise maybe ?  look up on the net see what you think, avoiding levopda is getting more challenging.  my shopping trolley gets larger !,  divine r  you on rasagline ? 


#17
Hi Teehee, just looked 5htp up. Looks interesting although conflicting reviews on sleep. Some say aids it and others not. Let me know how you get on. I'm only on ropinerol at the moment. Seem to be coping with that. 5 out of 7 days good I think. I've got appmts with nurse and consultant in the next few months. Like you I'd like to keep meds to a minimum as long as poss.

#18

Will do Divine R  am also trying a few more supplements from the john gray "how i reversed my pd" diet one thing at a time though, just to check if a difference over a few weeks.  Are you prescribed Rasagline 1mg ? as well as ropinerole?  I am a levopda avoider bit like a vampire when I see sunlight, the Dr suggests it and I start snarling and run out his office.  gold star treatment, quality of life, yes but for how long before the stuff causes uncontrollable movements.  I've got enough to cope with with my tremor.  I am the fallen madonna with the big boobies (Allo, Allo I will say this only once) get enough unwanted male attention when tremors bad without old dyskinesia causing my upper body to distort into a bouncy castle area!,confused I guess we all have our reasons for delaying taking more meds. x 


#19

Oops you said only on ropinerole, sorry,  My original neuro who was fab and quite good looking was very keen to prescribe  Rasagline conflicting evidence but possibility neuro protective.  some trials had positive results on 1mg but not on 2mg so put the neuro protective issue on the sidelines.  This  makes minimal difference to symptons but "every little helps" but it is apparently expensive so if you may have to put up a fight for it if you think it will be useful.  Have a look on the net .  5htp I am using it for a mood enhancer and some suggestion improves the pathway for our old pal danny dopamine.  x   


#20
Hi Teehee, I'd be interested to hear if the 5htp helps open pathways for dopamine absorption. It certainly seems to be used as a mood enhancer. As it's natural it can't be bad. It didn't say if it would interfere with meds tho.